Thursday, April 15, 2010

Gardasil, seizures, and mitochondrial disease news

Share
Very much in the realm of, hey, that’s interesting…I wonder…what if?…is the possible connection between vaccines, underlying mitochondrial disease, and the seizures, convulsions and epilepsy that are a common factor for many of the women who report adverse events they suspect are connected to Gardasil.

Even as the news broke this week that researchers have created a ground-breaking technique for preventing damaged mitochondrial DNA from being passed from mother to child, more mothers were wondering what had triggered seizures in their kids after vaccination with Gardasil.

Although most scientists routinely dismiss the vaccine-autism link, the federal Vaccine Court found in 2008 that giving nine vaccines in one day (good grief!) to a young girl with undiagnosed mitochondrial disease had very probably triggered her autism. The court’s conclusion was, specifically, that the vaccines had “significantly aggravated an underlying mitochondrial disorder, which predisposed her to deficits in energy metabolism” and caused brain damage.

There’s no real proof that vaccines can trigger anything nasty in people with underlying mitochondrial disease. But neither is there any proof that they can’t, and given that very, very little money is spent on mitochondrial disease research, we’re not likely to see any clear evidence either way in the near future. So we have to at least start asking questions.

Mitochondria are like little energy-producing batteries in cells. They contain their own DNA, and up to one in 200 children are born with mutations in their mitochondrial DNA, apparently to little ill effect. In about one in 6,500 children, however, mitochondrial disease develops and can cause serious, even fatal, conditions. Mitochondrial dysfunction can also be caused by environmental triggers such as drugs or infections. When disease does present itself, it can cause a wide variety of seemingly unrelated problems

In the US, roughly one in 4,000 children develops mitochondrial disease by the age of 10. And up to 50 percent of people suffering from mitochondrial disease also suffer seizures.

Gardasil’s connection with seizures, of course, hit the headlines in a big way last year. Spain temporarily halted its Gardasil vaccination program when two unrelated girls started suffering recurring convulsions after being vaccinated from the same batch of Gardasil. Investigators eventually concluded that Gardasil might have triggered the convulsions, but not caused them.

Since I wrote about it here and here , numerous readers have written to say that they, or their child, have suffered single or multiple seizures after receiving the vaccine. To date, VAERS (vaccine adverse event reporting system) reports include 857 cases of convulsions and 77 cases of epilepsy post-Gardasil vaccination.

So could Gardasil be aggravating underlying mitochondrial disease in certain individuals?

Like I said, it’s an interesting theory. Very possibly a stretch. But science starts with asking questions and making connections. So let’s ask that question, and maybe consider assessing the kids who’ve suffered serious and currently inexplicable adverse reactions.

If you or your child have suffered seizures or any other adverse event after receiving an HPV vaccination, be sure to fill out a report at here and here.

© 2010 http://www.gardasilhpv.com/ . Permission is freely given to reproduce the first three paragraphs of this article, along with a link back to this site and the entirety of the article. For other uses, please contact Kristin at gardasilhpv@gmail.com.

3 comments:

Anonymous said...

gardacil is manufactures with GMO yeast. Same as hep-B. This yeast contains huge amounts of folate [ yeast also binds metals]. This causes seizures. Folate should never be injected without proper B-12. I have seen Q-EEG's normalize after B-12 administration.

Leslie said...

HPV Vaccination Campaign Suspension Demanded Globally
U.S. Called on to Take Lead

http://www.ereleases.com/pr/hpv-vaccination-campaign-suspension-demanded-globally-34447

Anonymous said...

Interesting. My daughter suddenly started having seizures after Gardasil but her doctor has never mentioned mitochondrial disease. I will ask how you test for that.